Alert archive / Michigan / Beach Hazards Statements in 2024

Beach Hazards Statement 17, NWS Grand Rapids, MI

August 8, 20246 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Aug 8, 2024, 3:41 AM EDT for 6 counties in Michigan. It took effect at Aug 9, 2024, 2:00 AM EDT. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2024, 3:41 AM EDT (07:41 UTC)
In effect from
Aug 9, 2024, 2:00 AM EDT
Expired
Aug 11, 2024, 5:00 PM EDT
In force
63 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WHUS43 KGRR 080741
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
341 AM EDT Thu Aug 8 2024

MIZ037-043-050-056-064-071-081545-
/O.NEW.KGRR.BH.S.0017.240809T0600Z-240811T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
341 AM EDT Thu Aug 8 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...From late tonight through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Northwest winds will cause waves to build
  to 3-6 feet early Friday morning and continue through Saturday.
  North sides of north piers will be particularly dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

Thomas
14 follow-up statements
159 
WHUS43 KGRR 081514
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1114 AM EDT Thu Aug 8 2024

MIZ037-043-050-056-064-071-082315-
/O.CON.KGRR.BH.S.0017.240809T0600Z-240811T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1114 AM EDT Thu Aug 8 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SATURDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...From late tonight through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Northwest winds will cause waves to build
  to 3-6 feet early Friday morning and continue through the day.
  The waves will build to 4-7 feet for Saturday. North sides of 
  north piers will be particularly dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
884 
WHUS43 KGRR 081935
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
335 PM EDT Thu Aug 8 2024

MIZ037-043-050-056-064-071-090345-
/O.CON.KGRR.BH.S.0017.240809T0600Z-240811T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
335 PM EDT Thu Aug 8 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT FRIDAY
THROUGH SATURDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...From 2 AM EDT Friday through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Northwest winds will cause waves to build 
  to 3-6 feet early Friday morning and continue through the day. 
  The waves will build to 4-7 feet for Saturday. North sides of 
  north piers will be particularly dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
688 
WHUS43 KGRR 090221
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1021 PM EDT Thu Aug 8 2024

MIZ037-043-050-056-064-071-091030-
/O.CON.KGRR.BH.S.0017.240809T0600Z-240811T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1021 PM EDT Thu Aug 8 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT FRIDAY
THROUGH SATURDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...From 2 AM EDT Friday through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Northwest winds will cause waves to build
  to 3 to 6 feet early Friday morning and continue through the
  day. The waves will build to 4 to 7 feet for Saturday. North 
  sides of north piers will be particularly dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
808 
WHUS43 KGRR 090719
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
319 AM EDT Fri Aug 9 2024

MIZ037-043-050-056-064-071-091530-
/O.CON.KGRR.BH.S.0017.000000T0000Z-240811T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
319 AM EDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...From 2 AM EDT Friday through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Northwest winds will cause waves to build
  to 3 to 6 feet early this morning and continue through the day.
  The waves will build to 4 to 7 feet late tonight and Saturday. 
  North sides of north piers will be particularly dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
887 
WHUS43 KGRR 091423
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1023 AM EDT Fri Aug 9 2024

MIZ037-043-050-056-064-071-092230-
/O.CON.KGRR.BH.S.0017.000000T0000Z-240811T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1023 AM EDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Northwest winds will cause waves to build 
  to 3 to 6 feet early this morning and continue through the 
  day. The waves will build to 4 to 7 feet late tonight and 
  Saturday. North sides of north piers will be particularly 
  dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
688 
WHUS43 KGRR 091920
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
320 PM EDT Fri Aug 9 2024

MIZ037-043-050-056-064-071-100330-
/O.CON.KGRR.BH.S.0017.000000T0000Z-240811T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
320 PM EDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...West to northwest winds will cause waves to
  build 4 to 7 feet tonight and Saturday. North sides of north 
  piers will be particularly dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
486 
WHUS43 KGRR 100140
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
940 PM EDT Fri Aug 9 2024

MIZ037-043-050-056-064-071-100945-
/O.CON.KGRR.BH.S.0017.000000T0000Z-240811T0300Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
940 PM EDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
367 
WHUS43 KGRR 100718
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
318 AM EDT Sat Aug 10 2024

MIZ037-043-050-056-064-071-101530-
/O.EXT.KGRR.BH.S.0017.000000T0000Z-240811T2100Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
318 AM EDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Sunday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
370 
WHUS43 KGRR 101446
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1046 AM EDT Sat Aug 10 2024

MIZ037-043-050-056-064-071-102300-
/O.CON.KGRR.BH.S.0017.000000T0000Z-240811T2100Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1046 AM EDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Sunday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
440 
WHUS43 KGRR 101900
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
300 PM EDT Sat Aug 10 2024

MIZ037-043-050-056-064-071-110300-
/O.CON.KGRR.BH.S.0017.000000T0000Z-240811T2100Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
300 PM EDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Sunday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
300 
WHUS43 KGRR 110722
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
322 AM EDT Sun Aug 11 2024

MIZ037-043-050-056-064-071-111530-
/O.CON.KGRR.BH.S.0017.000000T0000Z-240811T2100Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
322 AM EDT Sun Aug 11 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Through Sunday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
480 
WHUS43 KGRR 111435
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1035 AM EDT Sun Aug 11 2024

MIZ037-043-050-056-064-071-112100-
/O.CON.KGRR.BH.S.0017.000000T0000Z-240811T2100Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
1035 AM EDT Sun Aug 11 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
135 
WHUS43 KGRR 111849
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
249 PM EDT Sun Aug 11 2024

MIZ037-043-050-056-064-071-112100-
/O.CON.KGRR.BH.S.0017.000000T0000Z-240811T2100Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
249 PM EDT Sun Aug 11 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
342 
WHUS43 KGRR 112049
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
449 PM EDT Sun Aug 11 2024

MIZ037-043-050-056-064-071-112200-
/O.EXP.KGRR.BH.S.0017.000000T0000Z-240811T2100Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
449 PM EDT Sun Aug 11 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM EDT THIS
AFTERNOON...

Waves have diminished below beach hazard statement criteria. A
moderate swim risk with waves of 2-4 feet continues through the
evening.

$$

Thomas

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 8, 3:31 AM EDT, 10 minutes earlier. Its key messages:

  • Isolated Showers Possible Tonight
  • Cool Weekend then Warming Back to Normal Next Week
  • Small Chances for Rain Showers Remain Over Weekend
Area forecast discussion, Aug 8, 3:31 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
331 AM EDT Thu Aug 8 2024

.KEY MESSAGES...

- Isolated Showers Possible Tonight

- Cool Weekend then Warming Back to Normal Next Week

- Small Chances for Rain Showers Remain Over Weekend

&&

.DISCUSSION...
Issued at 328 AM EDT Thu Aug 8 2024

- Isolated Showers Possible Tonight

The influence of surface ridging will be felt across the area over
the next few days. Highs will reach near 80 today and the mid to
upper 70s Friday. Slightly better moisture arrives with a brief
shift to southerly flow supporting daytime stratocu developmemt,
especially across the southeastern CWA. The only feature of note to
impact the area is a mostly dry cold front crossing the area late
today and tonight. Better cloud cover is expected given the mid-
level moisture plume, and isolated rain showers are possible for the
lakeshore counties near and north of Grand Haven. The increased
moisture is pushed out by the front for Friday. Delta Ts of 15C or
so will support lake effect cloud cover, especially near and west of
US131. An isolated shower can't be ruled out but given weaker low-
level moisture and very limited potential coverage at best won't
include PoPs at this point.

- Cool Weekend then Warming Back to Normal Next Week

The GFS has the +4C isotherm at 850mb into the GRR CWA Saturday
morning. That is quite cold by August standards. NAM Mos guidance
has a low Saturday morning of 48 degrees in Cadillac just north of
our CWA. Lows will be in the 50s across the GRR CWA Saturday
morning. This weekend...lows in the 50s and highs in the upper 60s
to lower 70s will make it feel a bit more like late September than
early August. We see a moderating trend into next week with high
temperatures rebounding to around 80 for highs which is near normal.

- Small Chances for Rain Showers Remain Over Weekend

Our model blends continue to given us limited cloud cover and almost
zero chances for precipitation. We do see a lack of deep moisture in
the models, but we feel this is likely underdone given the depth of
the trough, the cold air aloft and August sunshine into that
airmass. In addition, delta T's over Lake Michigan will be in the
middle to upper teens C. GFS MUCAPE values over Lake Michigan at 12Z
Sunday reach 1,200 j/kg. That is significant CAPE generated by lake
processes. Cannot imagine we won't see at least some isolated to
scattered showers. We will add some clouds and a few showers to the
mix, but the weekend will continue to need to be watched for trends
in moisture and precip.

Into next week the moderating trend should knock the clouds and
showers out and result in mostly clear to partly cloudy skies as
high pressure dominates the area weather.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 146 AM EDT Thu Aug 8 2024

VFR weather is forecast to prevail through the TAF period of 06Z
to 06Z. Two areas of clouds are in close proximity to the TAF
sites at 06Z, namely some stratocumulus with bases around 4,000
feet just to the southeast of JXN and some mid and high clouds
streaming towards MKG from the west with bases at or above 10,000
feet. The ceilings near JXN are forecast to remain just southeast
of the TAF site tonight and then dissipate on Thursday during the
day. The clouds from Wisconsin and points upstream will gradually
filter in today, but high VFR bases at worst are forecast.
Tonight, some mid clouds may linger during the evening. Overall a
quiet aviation weather period. Winds will be light through the
daybreak push and become westerly at 5 to 10 knots as a lake
breeze develops.

&&

.MARINE...
Issued at 328 AM EDT Thu Aug 8 2024

No marine hazards expected today as winds stay light thanks to high
pressure. Early Friday morning into Saturday northwest winds of 15-
20 knots are expected. Ample cold air advection supports mixing to
allow for 25 knot gusts with these winds. These winds will bring 3-6
foot waves across the nearshore waters. As forecast conditions
will be hazardous to small craft and beachgoers, will issue a
Small Craft Advisory and Beach Hazards Statement for all nearshore
zones from early Friday morning through late Saturday evening.

High pressure over the upper Missisipi River Valley will keep
gradient winds elevated into Sunday, meaning the advisory may need
to be extended if trends hold. Winds then diminish into early next
week as high pressure moves overhead. One other thing to watch is
the potential for isolated waterspouts late Saturday into Sunday.
The cold air passing overhead will provide instability and
resulting low waterspout chances in this timeframe, with the
pattern similar to the lake breeze conceptual model. Given this is
a few days out and some uncertainty into the extent how cold
things will be aloft exists, will leave waterspouts out of the
forecast for now but we'll monitor over the next few days.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from late tonight through Saturday
     evening for MIZ037-043-050-056-064-071.
MARINE...Small Craft Advisory from 2 AM Friday to 11 PM EDT Saturday for
     LMZ844>849.

&&

DISCUSSION...Duke/Thomas
AVIATION...Duke
MARINE...Thomas
Hazardous weather outlook, Aug 8, 3:37 AM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
337 AM EDT Thu Aug 8 2024

MIZ037>040-043>046-050>052-056>059-064>067-071>074-090745-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
337 AM EDT Thu Aug 8 2024

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-090745-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
337 AM EDT Thu Aug 8 2024

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Waves of 3-6 feet will create hazardous conditions for small craft
and beachgoers beginning early Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Winds and waves hazardous to small craft and beachgoers are
expected Friday morning through Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:42 AM EDTSmall Craft AdvisoryGRR4 days

Nearby

Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.